i started lexapro today...took 20mg at 10:30am. now in the past with ssri's and snri's such as prozac, zoloft, effexor xr., and celexa..the first day i experienced mild euphoria. like the green of the trees where more green, the blue of the sky was like the color of the sky you would see in cartoons, i felt all bubbly happy, felt really social (talking to everyone) and just felt great overall. they also helped with my Migraine's and prevented them from ever returning.also i had no nausea with any of them
now cymbalta was different...experienced EXTREME nausea for 3 days and didn't feel that mild euphoria like i did with the ssri's. and cymbalta is the only one that caused nausea.
based on past experiences with ssri's, should i expect the same with lexapro?
i would also like to hear yall's first day and week when starting lexapro...thanks everyone and have a great weekend!!
The "euphoria" caused by SSRI'S isn't very common, but if it does happen that actually can be a good sign, as that means you where low on serotonin and you felt the effects right away. Although as you get used to the medication, it won't last, but if serotonin is the right chemical that needs altering then it will help your overall mood.
Though Lexapro is different than Zoloft and Prozac, even though they are all SSRI'S. Prozac and Zoloft are not nearly as SELECTIVE in action as Lexapro is. Both Prozac and Zoloft are a little sloopy, and they affect dopamine to some extend even though they are SSRI'S (but of course their main affect is on serotonin). That little alterting in dopamine very well can cause euphoria at the start, as it's raising both serotonin and dopamine to a slight extent. While on the otherhand, Lexapro is one of the most selective of all SSRI's - meaning it pretty much only affects serotonin because it's so selective in it's action, and is more-so a "true" SSRI. This may be good for people who only need altering in serotonin, but maybe not in people who have a serotonin and dopamine deficiency.
My first antidepressant I was ever put on was Lexapro. But I had a bad reaction to it, and then tried Zoloft. Couldn't stand the nasuea from the Zoloft and the just overall weird feeling it gave me. So doctor switched me to brand name - on brand name I none of the side effects that generic gave me, cept one - dilated pupils. I found out it is a rare and strange side effect, so after talking to the pharmacist I decided to stop after just one dose. It coulda been my dose was too high starting (for generic I took only 25MG I believe, and when switched to brand I beleive it was 50MG). So perhaps I should have started at lower for the brand.
But then I finally ending up finding one that worked just fine, Prozac, which is similar to Lexapro but they do have their differences as I stated above. For the first few days on Prozac I felt more energrized, had some trouble sleeping, and noticed a sight increase in mood. That went away after a few weeks, at least the trouble falling asleep part, and while I still have trouble falling alseep it's not as bad. Now after being on it for almost 6 months, it's stablized out completely and it seems to have helped take me out of that "deep pit of depression". I still can get sad and depressed, but it's just not as "deep" as before.
So for Lexapro, you may notice a difference in the first day or few days if you are sensitive to it, or if you are extremely low on serotonin, then yes you may feel the effects. Otherwise, it normally takes 3-6 weeks to actually start to level out, and then you'll know how it truly works for you. Or, it may not cause you really any noticable difference in the start, and perhaps it's because it's super selective and doesn't touch dopamine at all unlike Prozac and Zoloft. If that's the case, maybe an SSRI + Wellbutrin would be a good combo for you, or going back on Prozac or Zoloft instead.
Last edited by Cowsandcows15; 08-09-2009 at 01:52 AM.
There is something about Lexapro...seems like nobody really gets along with this anti-depressant. When I first took Lexapro, my whole body was numb and it seemed as if I didn't care about anything. I picked up my boyfriend from work and was laughing and laughing and he was really ****** about something that happened that day. All I said was "Ohhh welllll,, F THEM AHAHAH" then almost hit a car. Later that day, he was like "What is wrong with you!!?" I said "Absolutely nothing" when in reality I was not being myself. He was getting fed up with the way I was acting. I was acting impulsive, careless, and only thinking about myself (in really weird ways). Mind you we have a perfect relationship, he's my best friend and more. I broke up with him and packed up all my stuff from his house and went home. I was like " I DO NOT CARE " It was very strange.. once I sat down and realized what I was doing... I was like "What in the world am I thinking?" I packed my stuff back up and moved back in with him. and apologized infinite amount of times.
My head was numb, my brain was freaking out, it's like I wasn't living in the same world. Everyone that I talk to about Lexapro absolutely despises the drug and tells me to get off it immediatley. The few days I didn't take it, I became severely depressed, sporadically crying throughout the day, and extreme mood swings. Now I'm on Seroquel which helps me deal with everyday life in a GREAT fashion.